Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Diagnosed with hyperthyroidism, taking thyronorm, gained weight, TSH slightly elevated. Solution to lose weight?

Hi Doctor I am 26 years old female (unmarried) and I was diagnosed with hypothyroidism in dec 2012 and doctor advised me to take Thyronorm 25mcg once everyday in the morning. I am on thyroid medication for the past 2 months but I could not find any difference in my physical activity and feeling more depressed with the fast gaining weight.. Please kindly advice me what need to be done to loose weight My thyroid reports details are T3 T4 are in range but TSH was slightly elevated and it is around 5 but I have more Thyroid antibodies it was around 200+ In dec 2012 my weight was 99Kgs but now in feb 2013 my weight was 107Kgs Please help me
Asked On : Thu, 28 Feb 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Persistently increasing weight gain may indicate that your thyroid problem is still not well controlled. So, it would be a better idea to have your thyroid functions re-checked, and if you are still hypothyroid, then the dose of the thyroid medication needs to be increased.

Regular physical exercise and diet control would be the best ways to lose weight. I would suggest that you formulate a daily exercise regime and a strict diet chart, and implement them properly. Aerobic exercises like cycling, swimming, running, etc. are the best exercises to lose weight.

Hypothyroidism can often be an underlying cause of depression. If your depressive symptoms are prominent, then you may have to be started on anti-depressants also (because a lack of motivation due to depression can hamper your efforts to lose weight).

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Fri, 1 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor